Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 17(1); 2019 > Article
A Case of Zaltoprofen Induced Kounis Syndrome
Seong You Lee, Won Young Sung, Jang Young Lee, Sang Won Seo, Won Suk Lee
Journal of The Korean Society of Clinical Toxicology 2019;17(1):32-37
DOI: https://doi.org/10.22537/jksct.2019.17.1.32
Published online: June 30, 2019
  • 112 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Eulji University
2Department of Emergency Medicine, College of Medicine, Eulji University
3Department of Emergency Medicine, College of Medicine, Eulji University
4Department of Emergency Medicine, College of Medicine, Eulji University
5Department of Emergency Medicine, College of Medicine, Eulji University

Kounis syndrome is defined as the occurrence of acute coronary syndrome associated with vasoactive mediators, such as histamines in the setting of hypersensitivity and allergic reactions or anaphylactic insults. The condition can be caused by various drugs, foods, or environmental factors that cause allergic reactions. A 35-year-old male visited the emergency room with anaphylaxis accompanied by chest pain approximately 20 minutes after taking zaltoprofen, a nonsteroidal anti-inflammatory drug. After acute treatment for the anaphylaxis, the patient was stabilized and all symptoms disappeared, but the ischemic changes in the electrocardiogram and elevation of the cardiac enzymes were observed. The emergency cardiac angiography and echocardiography were all normal. The allergic reaction of this patient to zaltoprofen was believed to cause a temporary coronary arterial vasospasm, inducing Type 1 Kounis syndrome. Thus far, there have been case reports of Kounis syndrome caused by a range of nonsteroidal anti-inflammatory drugs, but there are no reports of the condition being caused by zaltoprofen. According to the pathophysiology, both cardiac and allergic symptoms must be solved simultaneously, so rapid treatment and diagnosis are needed. Doctors treating acute allergic reactions and anaphylaxis patients must check the cardiovascular symptoms thoroughly and consider the possibility of Kounis syndrome.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology